Alert archive / Texas / Wind Advisories in 2010

Wind Advisory 16, NWS Brownsville, TX

December 15, 20105 counties in Texas

NWS Brownsville, TX issued this wind advisory at Dec 15, 2010, 4:10 AM CST for 5 counties in Texas. It took effect at Dec 15, 2010, 9:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2010, 4:10 AM CST (10:10 UTC)
In effect from
Dec 15, 2010, 9:00 AM CST
Expired
Dec 15, 2010, 4:21 PM CST
In force
7 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 10.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2010-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2010-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1221 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

305 
WWUS74 KBRO 151010
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
410 AM CST WED DEC 15 2010

...STRONG SOUTH WINDS EXPECTED ACROSS MUCH OF DEEP SOUTH TEXAS...

.A SURFACE LOW PRESSURE SYSTEM DEVELOPING OVER THE SOUTH CENTRAL
PLAINS STATES WILL PRODUCE STRONG SOUTHERLY WINDS ACROSS THE
EASTERN HALF OF DEEP SOUTH TEXAS TODAY.

TXZ250-251-253>257-151900-
/O.NEW.KBRO.WI.Y.0016.101215T1500Z-101216T0000Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
410 AM CST WED DEC 15 2010

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

A SURFACE LOW PRESSURE SYSTEM DEVELOPING OVER THE SOUTH CENTRAL
PLAINS STATES WILL PRODUCE STRONG SOUTH WINDS FROM 25 TO 35 MPH 
ACROSS THE EASTERN HALF OF DEEP SOUTH TEXAS TODAY. SOME BRIEF
GUSTS TO 40 MPH MAY OCCUR BY THIS AFTERNOON. THE SOUTHERLY WINDS
WILL START TO INCREASE AFTER SUNRISE TODAY AND WILL PERSIST
THROUGH SUNSET EARLY THIS EVENING EVENTUALLY WEAKENING AFTER
SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO
DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

&&

$$

SPEECE
2 follow-up statements
999
WWUS74 KBRO 151901
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
101 PM CST WED DEC 15 2010

...STRONG SOUTH WINDS EXPECTED ACROSS MUCH OF DEEP SOUTH TEXAS...

.A STRENGTHENING SURFACE LOW PRESSURE SYSTEM OVER THE SOUTH
CENTRAL PLAINS STATES WILL PRODUCE STRONG SOUTHERLY WINDS ACROSS
THE EASTERN HALF OF DEEP SOUTH TEXAS TODAY.

TXZ250-251-253>257-160000-
/O.CON.KBRO.WI.Y.0016.000000T0000Z-101216T0000Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
101 PM CST WED DEC 15 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

A SURFACE LOW PRESSURE SYSTEM DEVELOPING OVER THE SOUTH CENTRAL
PLAINS STATES WILL CONTINUE TO PRODUCE STRONG SOUTH WINDS FROM 25
TO 35 MPH ACROSS THE EASTERN HALF OF DEEP SOUTH TEXAS TODAY.
OCCASIONAL GUSTS TO 40 MPH IS STILL EXPECTED THIS AFTERNOON BUT
WILL BECOME LESS FREQUENT AFTER 4 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO
DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

&&

$$
999
WWUS74 KBRO 152221
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
421 PM CST WED DEC 15 2010

...WINDS DIMINISHING ACROSS DEEP SOUTH TEXAS...

.SURFACE WINDS ARE BEGINNING TO DIMINISH WITHIN THE RIO GRANDE
VALLEY...ALLOWING THE WIND ADVISORY TO BE CANCELLED A COUPLE OF
HOURS EARLY. 

TXZ250-251-253>257-152330-
/O.CAN.KBRO.WI.Y.0016.000000T0000Z-101216T0000Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
421 PM CST WED DEC 15 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
WIND ADVISORY...WHICH WAS PREVIOUSLY IN EFFECT UNTIL 6 PM CST THIS
EVENING FOR CAMERON...WILLACY...KENEDY...BROOKS...AND HIDALGO
COUNTY. 

OBSERVATION STATIONS ACROSS DEEP SOUTH TEXAS INDICATE THAT WINDS
ARE BEGINNING TO DIMINISH WITHIN THE RIO GRANDE VALLEY...AS THE
LOW PRESSURE SYSTEM IN THE CENTRAL PLAINS MOVES FARTHER EAST AND
INTERACTS LESS INTENSELY WITH HIGH PRESSURE OVER THE GULF OF
MEXICO. SOUTHERLY WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS
BETWEEN 30 AND 35 MPH ARE LIKELY THROUGH THE NEXT COUPLE OF HOURS...
WITH WINDS GRADUALLY DIMINISHING TO BETWEEN 10 AND 15 MPH TONIGHT.

$$

TOMASELLI

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Dec 14, 8:09 PM CST, 8 hours 1 minute earlier.

Area forecast discussion, Dec 14, 8:09 PM CST, 8 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
809 PM CST TUE DEC 14 2010

.UPDATE...
NO SIGNIFICANT CHANGES NEEDED IN SHORT TERM UPDATE. RUC ANALYSIS
THIS EVENING INDICATES UPPER LEVEL RIDGE IS BECOMING MORE ZONAL
ACROSS THE GREAT PLAINS AND WESTERN CONUS WHICH SHOULD ALLOW FOR
LEE SIDE CYCLOGENESIS TO OCCUR SOON. EXPECT SYNOPTICALLY DRIVEN
LOW LEVEL WINDS TONIGHT ACROSS CWA AS SAID DEVELOPING LOW PRESSURE
ACROSS WESTERN HIGH PLAINS DEEPENS. 00Z RAOB FROM BRO AND CRP
INDICATE LLJ IS STARTING TO DEVELOP WITH BOTH NAM AND GFS OUTPUT
INDICATE JET MAX OF 35 TO 40 KNOTS LIKELY AFTER 06Z. LACK OF ANY
SIGNIFICANT MOISTURE IN THE ATMOSPHERE IS HINDERING ANY CLOUD
DEVELOPMENT AND CLEAR SKIES WILL CONTINUE THROUGH THE NIGHT.
CURRENT THINKING IS THAT TEMPERATURES WILL LEVEL OFF AROUND
MIDNIGHT AS SURFACE WINDS HELP KEEP MIN TEMPS CLOSE TO RAW
GUIDANCE VALUES AND HIGH END OF STATISTICAL GUIDANCE.

&&

.AVIATION...
VFR TONIGHT THROUGH DAYLIGHT HOURS OF WED FOR ALL OF DEEP SOUTH
TEXAS. CURRENTLY ONLY FORECAST CONCERN FOR AVIATION IS DEVELOPMENT
OF LLWS. LATEST MODEL DATA INDICATES POTENTIAL FOR 35 TO 40 KT JET
AROUND 925MB WITH ONLY ABOUT 10KTS SUSTAINED AT THE SURFACE.
LATEST TAFS INDICATE PRESENCE OF LLWS FROM 6Z TO 12Z WITH STRONGER
LL WINDS MIXING TO SURFACE AFTER SUNRISE WED. LACK OF SIGNIFICANT
MOISTURE SHOULD PRECLUDE MUCH IF ANY CLOUD DEVELOPMENT OVER NEXT
24 HOURS.

&&

.MARINE...
TONIGHT THROUGH 6 AM THURSDAY...SURFACE WINDS ACROSS THE NEAR AND
OFFSHORE WATERS ARE CURRENTLY AROUND 20 KNOTS AND SMALL CRAFT
ADVISORIES ARE IN EFFECT FOR THESE AREAS TONIGHT THROUGH TOMORROW.
EXPECT WINDS TO PERSIST TONIGHT WITH SEAS BUILDING AS A RESULT.
HIGHER WINDS ARE EXPECTED TO DEVELOP OVER THE LAGUNA MADRE DURING
THE DAYLIGHT HOURS OF WEDNESDAY AND A SEPARATE SMALL CRAFT
ADVISORY FOR THE LAGUNA IS IN EFFECT FOR WED.

&&

.PREV DISCUSSION... /ISSUED 140 PM CST TUE DEC 14 2010/

SHORT TERM/TONIGHT THROUGH 6 AM THURSDAY/...TOMORROW IS ALL ABOUT
THE WIND AND THE DRY CONDITIONS. LOW PRESSURE AREA OVER THE SOUTHERN
PLAINS IS EXPECTED TO DEEPEN TONIGHT AND WEDNESDAY AND INTERACT WITH
THE MODERATELY STRONG HIGH PRESSURE RIDGE ACROSS THE EASTERN TWO
THIRDS OF THE GULF. LOW LEVEL JET TO STRENGTHEN SIGNIFICANTLY
OVERNIGHT PEAKING AROUND 40 KNOTS BETWEEN 06Z AND 12Z. THE JET DOES
NOT SHIFT EAST LIKE IT USUALLY DOES BUT SLOWLY WEAKENS AFT 18Z. A
MODEST BREEZE FROM THE SOUTHEAST TONIGHT AND THEN INCREASE MID
MORNING FROM THE SOUTH. FULL SUNSHINE SHOULD HELP MIX THE BOUNDARY
LAYER WITH STRONG WIND REACHING THE SURFACE. ALTHOUGH CONFIDENCE IS
HIGH FOR A SHORT DURATION...10AM-3PM...WIND ADVISORY WILL LET
MIDNIGHT CREW REVIEW THE 00Z MODEL RUN BEFORE ISSUING. MODEL
SOUNDINGS SHOW VERY DRY AIR ALOFT AND WITH EXCELLENT MIXING TO OCCUR
WEDNESDAY LOWER DEW POINTS ARE EXPECTED THEN WHAT THE GUIDANCE
VALUES ARE INDICATING. WITH THIS SAID LOW HUMIDITY VALUES AND THE
STRONG WINDS SHOULD BE SUFFICIENT FOR CRITICAL FIRE WEATHER
CONDITIONS FOR THE MUCH OF DEEP SOUTH TEXAS. WILL GO AND UPGRADE THE
FIRE WEATHER WATCH TO A RED FLAG WARNING AND ADD IN STARR AND JIM
HOGG FOR GOOD MEASURE. TEMPERATURES WERE RAISED A FEW DEGREES
OVERNIGHT WITH WINDS STAYING AT OR ABOVE 10 MPH PRETTY MUCH
ELIMINATING RADIATIONAL COOLING EFFECTS. FOR WEDNESDAY/S HIGHS
BUMPED UP A COUPLE OF DEGREES AS WELL DUE TO THE SOUTH TO SOUTHWEST
WIND FLOW AND EXCELLENT MIXING AND DRY AIR HEATING UP FAST.

LONG TERM/6 AM THURSDAY THROUGH TUESDAY/...ABOVE NORMAL
TEMPERATURES AND MODERATE SOUTHEASTERLY WINDS WILL PREVAIL ACROSS
THE RIO GRANDE VALLEY ON THURSDAY WITH THE WINDS BECOMING LIGHT
OVERNIGHT THURSDAY NIGHT. A COLD FRONT WILL MOVE THROUGH DEEP
SOUTH TEXAS ON FRIDAY. THERE IS A SLIGHT CHANCE FOR SHOWERS
MOVING ACROSS PORTIONS OF THE RIO GRANDE VALLEY ON FRIDAY AS THE
COLD FRONT MOVES THROUGH THE CWA. ONCE THE FRONT PASSES THE WINDS
WILL SHIFT TO THE NORTH AND INCREASE. MODERATE NORTHERLY WINDS
WILL PREVAIL ACROSS DEEP SOUTH TEXAS ON FRIDAY SHIFTING TO THE
NORTHEAST ON SATURDAY IN THE WAKE OF THE FRONTAL BOUNDARY PASSAGE.
A HIGH PRESSURE RIDGE WILL BUILD ACROSS DEEP SOUTH TEXAS IN THE
WAKE OF THE FRONT. THE TEMPERATURES WILL DECREASE TO BELOW NORMAL
VALUES SATURDAY AND SUNDAY. THE HIGH PRESSURE RIDGE WILL SHIFT
TO THE EAST OVER THE WEEKEND AND THE WINDS WILL GRADUALLY SHIFT
TO THE EAST AND SOUTHEAST BY SUNDAY. ABOVE NORMAL TEMPERATURES
WILL PREVAIL ACROSS DEEP SOUTH TEXAS MONDAY AND TUESDAY WITH LIGHT
SOUTHEASTERLY WINDS PREVAILING ACROSS THE CWA.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 10 AM TO 5 PM CST WEDNESDAY FOR TXZ249>257.

GM...SMALL CRAFT ADVISORY FOR WINDS FROM 7 AM TO 6 PM CST WEDNESDAY
     FOR GMZ130-132-135.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST WEDNESDAY FOR GMZ150-155-170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

69/64
Hazardous weather outlook, Dec 14, 8:50 PM CST, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
850 PM CST TUE DEC 14 2010

TXZ248>257-151200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
850 PM CST TUE DEC 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A RED FLAG WARNING IS IN EFFECT FOR
CAMERON...WILLACY...KENEDY...BROOKS...HIDALGO...STARR...AND JIM
HOGG COUNTIES FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON
AS CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR DURING
MUCH OF THE DAY.

A MODERATE TO HIGH RISK OF RIP CURRENTS ARE ALSO EXPECTED AT THE
BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA WEDNESDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GMZ130-132-135-150-155-170-175-151200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
850 PM CST TUE DEC 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS
EAST OF PADRE ISLAND AS SEAS ARE EXPECTED TO BUILD ALONG WITH
SUSTAINED WINDS HIGHER THAN 20 KNOTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE SMALL CRAFT ADVISORY FOR THE GULF WATERS EAST OF PADRE ISLAND
WILL CONTINUE THROUGH WEDNESDAY WITH A SMALL CRAFT ADVISORY FOR
WINDS FOR THE LAGUNA MADRE ALSO BEING IN EFFECT DURING THE
DAYLIGHT HOURS OF WEDNESDAY. THE SMALL CRAFT ADVISORIES MAY NEED
TO BE EXTENDED LATER IN THE WEEK AS WINDS AND SEAS ARE FORECAST TO
REMAIN ELEVATED.

69

Nearby

Wind Advisories in Texas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.